MAUDE Adverse Event Report: NUVASIVE, INC. COROENT XLR STANDALONE SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

NUVASIVE, INC. COROENT XLR STANDALONE SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 8594530
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 07/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were not received.On (b)(6) 2016, patient underwent surgery for osteolysis, at which time, surgeon elected to remove fractured screw.Implant has not yet been returned for evaluation.No further evaluation of the product can be completed at this time.Patient's bone quality is unknown.The degree of spinal instability is unknown.Patient has had multiple spine surgeries and is in poor health.The root cause of this reported event has not been determined.Review of labeling notes: warnings cautions and precautions: ".Potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, non-union, fracture of the vertebra, neurological injury, and vascular or visceral injury." device not returned.
 
Event or Problem Description
On (b)(6) 2016, (b)(6) male patient underwent an alif procedure at l5-s1.On (b)(6) 2016, a post-operative interbody device screw fracture was reported at the l5 disc space.Patient underwent additional surgical procedure to treat osteolysis on (b)(6) 2016, during which time, the fractured screw was removed successfully.No patient injury reported.

Brand Name
COROENT XLR STANDALONE SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
MDR Report Key5892481
Report Number2031966-2016-00060
Device Sequence Number1077482
Product Code OVD
UDI-Device Identifier00887517322920
UDI-Public00887517322920
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8594530
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR